Quaternary binary trilinear forms of norm unity



Downloads per month over past year

Bernhardsson, Bo and Cobos, Fernando and Kühn, Tomas and Mondoc, Daniel and Peetre, Jaak (2006) Quaternary binary trilinear forms of norm unity. Proceedings of the Estonian Academy of Sciences, 55 (3). pp. 150-158. ISSN 1736-6046

[thumbnail of Cobos-Quaternary.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.kirj.ee/public/va_fm/phys-2006-3-4.pdf


So far trilinear forms have mostly been considered in low dimensions, in particular the dimension two (binary) case, and when the ring of scalars K is either the real numbers R
or the complex ones C. The main aim in both situations has been to decide when a normalized form has norm unity. Here we consider the case of quaternions, K = H. This note is rather preliminary, and somewhat experimental, where the computer program Mathematica plays a certain role. A preliminary result obtained is that the form has norm unity if and only if the discriminant of a certain 5-dimensional quadratic form has all its principal minors nonnegative.
We found also a rather unexpected similarity between the noncommutative case of Hnand the commutative one of R and C.

Item Type:Article
Uncontrolled Keywords:Trilinear form; quaternion; discriminant; principal minor
Subjects:Sciences > Mathematics > Numerical analysis
ID Code:22394
Deposited On:16 Jul 2013 10:11
Last Modified:06 Aug 2018 11:26

Origin of downloads

Repository Staff Only: item control page